Aa
A
A
Close
Avatar_universal
Medical Professionals only please
So I need some assistance. I have a friend who has been sporadically abusing ambien and fioricet (not at the same time.) This was actually something both of us got into together, though I have been much much better about cutting down/ stopping. she however has not. To my knowledge she is taking about 60mg of ambien for about 4 nights at a time and then won't take it again till her next script is due (usually a week or two later.) As for the firoicet, I've known her take about 6-7 each time and this is usually for about 6 or 7 days at a time and then she may not use it again for a few months. (I know her pattern, cause it use to be my own as well.)
I a rare occassion she had both meds in her possession yesterday and she just told me that last night she had taken the ambien and doesn't remember much, but she woke up and realized there were 14 or 15 of the pills gone.

Her husband told her she was asleep midnight so she thinks she took the pills before then.
Then she told me that she woke up with a bad headache and took a total of 6 or 7 fioricet around 1:00 this afternoon.
So I'm worried, is she in danger at this very moment? I'm aware that overall she has to stop this but I feel extremely anxious about her having all those meds in a 24 hours. I'm worried about possible interaction-- However, I read the half life of ambien is roughly 2-4 hours so I figure it may have been out of her system by the time she took the fioricet. Please let me know if you think she'll be ok or I have a need to get her to a hospital or something. I am crawling the walls wondering if she's ok. Thank you.
Cancel
6 Answers
Page 1 of 1
1235186_tn?1339127464
then only post on the doctor forum
Comment
Cancel
1235186_tn?1339127464
Comment
Comment
Submit Comment
Avatar_universal
Hi and welcome to MH. I'm sure the above poster did not mean to sound so abrupt and non caring...

There are no Medical Professionals on this forum...but there are some very bright people!

I have a lot of knowledge and experience with Fioricet and I'm sure you know what she's doing is very dangerous. Both of these drugs will cause amnesia. The Fioricet is tricky because a lethal dose could be the same as a regular dose for the person who's abusing it. It's very scary. She should be brought to the hospital for a number of reasons. The main reason is the fact that she is going to kill herself today or sometime very soon!
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
495284_tn?1333897642
She needs to be taken to the hospital and checked out by a doctor.
Comment
Cancel
495284_tn?1333897642
Comment
Comment
Submit Comment
1170113_tn?1309318006
I agree with Sarah.  If you haven't done so already...
Comment
Cancel
1170113_tn?1309318006
Comment
Comment
Submit Comment
1235186_tn?1339127464
no i didnt mean to sound so abrupt i am sorry
Comment
Cancel
1235186_tn?1339127464
Comment
Comment
Submit Comment
Avatar_universal
Throwing my vote in for hospital!  Hope she is ok.  Let us know, ok?
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Medical Professionals only please
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
3197167_tn?1348972206
Blank
clean_in_ks
KS
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
4522800_tn?1449169377
Blank
VICourageous
ID
1235237_tn?1433189833
Blank
pillguy
Spokane, WA